Antipsychotics

Antipsychotics are medicines used to manage major psychiatric illness like delusions, hallucinations, paranoia, schizophrenia, and bipolar disorder. Long-term use of antipsychotics causes side effects like impotence, weight gain, gynecomastia, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I feel tired and anxious after taking Abilify. Why?

Query: Hi doctor, I am so anxious and sleeping 9 to 10 hours per day. It has begun when I start taking Abilify pills and Akineton. Why I feel so tired every day?  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. Please answer me a few more questions. Do you have any of the following symptoms? Persistent low mood, disturbed appetite, loss of interest in previously pleasurable activities, ideas of hopelessness, ideas of helplessness, ideas of suicide and persistent headache. ...  Read Full »

Can Xanax be used for ADHD?

Query: Hi doctor, My son, who is 26 years old, now has been diagnosed with ADHD when he was 5 years old. He went to various psychiatrist to make sure that he is actually ADHD. Six doctors confirmed that he has ADHD and two doctors said he has bipolar disorder. He says that he was given Xanax as a treatment...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. Attention deficit hyperactivity disorder also called as ADHD is a problem with hyperactivity and decrease attention. Bipolar disorder is the disorder in which increase talk, tall claims, decrease need for sleep and high energy are the most common symptoms. Xanax (Alpr...  Read Full »

I am unable to sleep without Alprazolam. What to do?

Query: Hello doctor, I am taking Alprazolam 3mg since 5 years. I am also taking Carbamazepine 30mg since 3 years. Now I am unable to sleep without the medicine. Please help.  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hello, Welcome to icliniq.com. You have been taking such a high dose of tablet Alprazolam 3mg since 5 years (long duration) and now you are dependent on it. My treatment plan is to shift you to tablet Valium, a long acting benzodiazepine (in place of Alprazolam) and then gradually taper of...  Read Full »

Is there any solution to delusion?

Query: Hello doctor, I am facing a problem with delusion. It is like an attack and I start thinking that my family members or my friends want to do something wrong with me and I suddenly get very angry and start shouting. The base of this problem is around 12 years ago when I spoke wrong about a female me...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. Delusion is a false belief, which is very firm and unshakeable. It is a symptom of psychosis, which is found in schizophrenia, bipolar disorder, depression, mania, etc. It is due to increased dopamine chemical in the brain. Other causes are genetic, sociocultural and ps...  Read Full »

How can polydipsia and TD be cured in a manic-depressive patient?

Query: Hello doctor, I was diagnosed as manic-depressive (now bipolar 1) 43 years back. For many years I was on Lithium and then subsequently on Haloperidol. Then, I switched over to Valproate 18 years back. The results of the Lithium and Haloperidol were polydipsia and TD. TD was treated with Quetiapine,...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. How many episodes you had in the past? Why are you taking medication for the last 43 years? For more information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.